Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Pendleton, OR

July 17, 2012Umatilla County, Union County, Wallowa County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 17, 2012, 5:14 PM PDT for Umatilla County, Union County, Wallowa County, Oregon. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 5:14 PM PDT (00:14 UTC)
Expired
Jul 17, 2012, 6:15 PM PDT
In force
61 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Umatilla County, OR, Union County, OR, Wallowa County, OR

The radar

The Pendleton radar (KPDT), 116 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:30 PM PDTHAIL 1Wallowa, OR
Jul 17, 5:35 PM PDTHAIL 0.885 S Flora, OR40 MPH WIND GUST BEFORE THE HAIL
Jul 17, 5:35 PM PDTHAIL 11 W Wallowa, ORHEAVY HAIL CURRENTLY FALLING LARGEST HAIL STONES ARE THE SIZE OF A QUARTER IN DIAMETER WITH SEVERAL PENNY SIZED HAIL STONES AS WELL. NO SIGNIFICANT WIND TO REPORT WITH THE THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS56 KPDT 180014
SVRPDT
ORC059-061-063-180115-
/O.NEW.KPDT.SV.W.0018.120718T0014Z-120718T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
514 PM PDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN UMATILLA COUNTY IN NORTHEAST OREGON...
  NORTH CENTRAL UNION COUNTY IN NORTHEAST OREGON...
  NORTHERN WALLOWA COUNTY IN NORTHEAST OREGON...

* UNTIL 615 PM PDT

* AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MINAM TO 12 MILES
  EAST OF MINAM...OR ALONG A LINE EXTENDING FROM 27 MILES EAST OF
  MILTON-FREEWATER TO 35 MILES NORTHEAST OF LA GRANDE...AND MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  TROY...FLORA... ENTERPRISE AND PARADISE

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL AND VERY HEAVY RAINFALL. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4542 11711 4539 11760 4600 11819 4600 11747
      4595 11721 4570 11686
TIME...MOT...LOC 0013Z 235DEG 24KT 4586 11780 4563 11743

$$

DGW
2 follow-up statements
207 
WWUS56 KPDT 180102
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
602 PM PDT TUE JUL 17 2012

ORC059-061-180109-
/O.CAN.KPDT.SV.W.0018.000000T0000Z-120718T0115Z/
UNION OR-UMATILLA OR-
602 PM PDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN UMATILLA
AND NORTH CENTRAL UNION COUNTIES IS CANCELLED...

THUNDERSTORMS HAVE MOVED TO THE NORTHEAST.

LAT...LON 4561 11722 4564 11768 4600 11781 4601 11760
      4600 11743 4596 11723 4592 11716 4578 11704
TIME...MOT...LOC 0059Z 234DEG 17KT 4584 11742

$$

ORC063-180115-
/O.CON.KPDT.SV.W.0018.000000T0000Z-120718T0115Z/
WALLOWA OR-
602 PM PDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR NORTHWESTERN WALLOWA COUNTY...

AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH 
OF TROY...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORA 
AND PARADISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4561 11722 4564 11768 4600 11781 4601 11760
      4600 11743 4596 11723 4592 11716 4578 11704
TIME...MOT...LOC 0059Z 234DEG 17KT 4584 11742

$$

!RC!
210 
WWUS56 KPDT 180120
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
620 PM PDT TUE JUL 17 2012

ORC063-180129-
/O.EXP.KPDT.SV.W.0018.000000T0000Z-120718T0115Z/
WALLOWA OR-
620 PM PDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALLOWA COUNTY
HAS EXPIRED...

THE THUNDERSTORM HAS MOVED NORTHEAST OUT OF THE COUNTY.

LAT...LON 4561 11722 4564 11768 4600 11781 4601 11760
      4600 11743 4596 11723 4592 11716 4578 11704
TIME...MOT...LOC 0102Z 234DEG 17KT 4218 11455

$$

!RC!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:25 PM PDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 17, 2:25 PM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
225 PM PDT TUE JUL 17 2012

CORRECTED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...AN UPPER LOW OVER
EXTREME NORTHWEST CALIFORNIA WILL REMAIN IN PLACE THROUGH WEDNESDAY
NIGHT. THIS SYSTEM NOW LOOKS TO BEGIN TO SHIFT NORTH AND OPEN
THURSDAY, THEN BEGIN TO KICK NORTHEAST THURSDAY NIGHT. THIS SYSTEM
WILL CONTINUE TO PUMP MOIST, UNSTABLE AIR INTO THE PACIFIC NORTHWEST
THROUGHOUT THIS PERIOD. THE MOISTURE LEVELS WILL DEEPEN SLIGHTLY ON
THURSDAY AS THE FLOW PULLS IN REMNANT MOISTURE FROM TROPICAL STORM
FABIO. PERIODS OF ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
TO OCCUR THROUGH THE PERIOD. SINCE THE AIR MASS OVER THE REGION WILL
CONTINUE TO BE UNUSUALLY MOIST, SOME OF THESE STORMS COULD PRODUCE
VERY HEAVY RAIN IN SHORT PERIODS OF TIME. THEREFORE WILL EXTEND THE
CURRENT FLASH FLOOD WATCH INTO FRIDAY MORNING. SMALL HAIL AND GUSTY
WINDS MAY ALSO BE PRODUCED BY STRAY STORMS. EXPECT OVERNIGHT TEMPS
TO BE MILD, WHILE HIGH TEMPS WILL BE WARM THOUGH SOME AREAS MAY BE
COOLER THAN EXPECTED DUE TO OCCASIONAL CLOUD COVER. 90

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...THE LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE AREA ON FRIDAY...EXITING THE REGION BY FRIDAY
NIGHT. THIS WILL LEAD TO A DECREASE IN THE UNSETTLED CONDITIONS.
WITH A LOW PRESSURE SYSTEM IN SOUTHERN CANADA AND A HIGH PRESSURE
RIDGE TO THE SOUTH...THE REGION WILL BE UNDER A WESTERLY FLOW
THROUGH THE WEEKEND AND INTO THE NEW WEEK. THIS WILL LEAD TO DRY AND
WARM CONDITIONS FOR THE REGION. DMH

&&

.AVIATION...00Z TAFS...THUNDERSTORMS ARE DEVELOPING AGAIN THIS
AFTERNOON AND ARE EXPECTED TO CONTINUE DEVELOP THIS AFTERNOON AND
EVENING. MOST TAF SITES HAVE THE POTENTIAL FOR THUNDERSTORMS WITH
KPDT...KALW AND KPSC BEING THE TAF SITES MORE LIKELY TO SEE THEM.
HAVE INCLUDED VCTS IN THESE LOCATIONS WITH VCSH MENTIONED FOR THE
REMAINING SITES THAT HAVE LOWER CHANCES (THOUGH CAN NOT RULE OUT
THUNDERSTORMS MOVING INTO THOSE AREAS). THESE STORMS WILL CONTAIN
BRIEF VERY HEAVY RAIN WHICH MAY LOWER VISIBILITIES TO THE MVFR
CATEGORY. OTHERWISE... CONDITIONS WILL BE VFR OVER THE REGION
THROUGH THE PERIOD. WINDS WILL BE LESS THAN 15 KTS ACROSS THE
REGION...BUT BRIEF GUSTY WINDS ARE POSSIBLE NEAR THUNDERSTORMS.
STORMS ARE EXPECTED TO DECREASE OVERNIGHT...BUT ARE POSSIBLE AGAIN
TOMORROW AFTERNOON. DMH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  88  62  88 /  30  20  20  30
ALW  67  91  67  91 /  30  20  20  30
PSC  64  93  63  93 /  30  20  20  30
YKM  63  92  61  93 /  30  20  20  20
HRI  63  92  63  92 /  30  20  20  30
ELN  65  92  63  93 /  30  20  20  20
RDM  55  81  53  83 /  40  40  40  30
LGD  58  88  56  88 /  30  30  30  20
GCD  57  88  56  88 /  40  30  30  30
DLS  67  88  66  88 /  30  20  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING
     ORZ041-042-044-049-050-502-503-505>509.

WA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING WAZ024-026>030-520-521.

&&

THREAT INDEX
WEDNESDAY : YELLOW
THURSDAY : YELLOW
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/84/84
Hazardous weather outlook, Jul 17, 2:54 PM PDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
254 PM PDT TUE JUL 17 2012

UPDATED FOR EXTENSION OF FLOOD WATCH

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
254 PM PDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING AND THUNDERSTORMS
     ALL ZONES

AN UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OFF THE EXTREME
NORTHWEST CALIFORNIA COAST WILL CONTINUE TO PUMP MOISTURE OVER THE
REGION AND SERVE AS THE TRIGGER FOR THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AND THERE IS THE POTENTIAL FOR FLASH FLOODING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXFFAPDT FOR MORE DETAILS ABOUT THE FLASH FLOOD
WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING AND THUNDERSTORMS WEDNESDAY AND THURSDAY
     ALL ZONES

THE CURRENT WEATHER PATTERN, WITH THE UPPER LEVEL LOW OVER EXTREME
NORTHWEST CALIFORNIA, WILL PERSIST THROUGH THURSDAY NIGHT. AS A
RESULT, THUNDERSTORMS WILL CONTINUE TO DEVELOP AT TIMES WEDNESDAY
AND THURSDAY. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN
WITH THE POTENTIAL FOR FLASH FLOODING. THUS THE FLASH FLOOD WATCH
HAS BEEN EXTENDED INTO FRIDAY MORNING. PLEASE SEE NWS PRODUCT
PDXFFAPDT FOR MORE DETAILS. THE LOW WILL MOVE THROUGH THE REGION
FRIDAY AND WILL THEN BE FOLLOWED BY A DRIER WESTERLY FLOW OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jul 17, 11:52 AM PDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1152 AM PDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       11 E PILOT ROCK         45.48N 118.60W
07/16/2012  M0.76 INCH       UMATILLA           OR   MESONET

            0.76 INCHES OF RAIN FELL IN 30 MINUTES.

0915 PM     DEBRIS FLOW      12 W PENDLETON          45.67N 119.07W
07/16/2012                   UMATILLA           OR   DEPT OF HIGHWAYS

            SEVEN TO EIGHT INCHES OF MUD ACROSS HIGHWAY 37.

&&

JAS
Special weather statement, Jul 17, 2:23 PM PDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PDT TUE JUL 17 2012

ORZ502-503-507-172145-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
223 PM PDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA AND WESTERN
UNION COUNTIES UNTIL 245 PM PDT...

AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LEHMAN HOT SPRINGS...OR 26
MILES WEST OF LA GRANDE...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN.

ADDITIONAL STRONG THUNDERSTORMS ARE ALSO DEVELOPING ACROSS SOUTHERN
UMATILLA AND UNION COUNTIES AND WILL BE TRACKING NORTH AT ABOUT 10
TO 15 MPH.  THESE STORMS WILL ALSO CONTAIN SMALL HAIL AND VERY HEAVY
RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4541 11898 4547 11827 4506 11817 4500 11894
TIME...MOT...LOC 2122Z 170DEG 15KT 4522 11859

ML
Special weather statement, Jul 17, 2:44 PM PDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT TUE JUL 17 2012

ORZ502-503-507-172215-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
244 PM PDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN GRANT COUNTY IN
EAST CENTRAL OREGON...AND SOUTHERN UMATILLA AND WESTERN UNION
COUNTIES IN NORTHEAST OREGON UNTIL 315 PM PDT...

AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS SOUTHERN UMATILLA COUNTY.  THE
STRONGEST STORM IS ABOUT 10 MILES SOUTH OF PILOT ROCK AND WILL BE
MOVING THROUGH PILOT ROCK BY 315 PM.  ADDITIONAL STRONG STORMS ARE
DEVELOPING OVER NORTHERN GRANT COUNTY AND WILL BE TRACKING ACROSS
SOUTHERN UMATILLA COUNTY DURING THE NEXT 30 MINUTES.   VERY HEAVY
RAIN AND SMALL HAIL CAN BE EXPECTED AS THE STORMS MOVE THROUGH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4547 11907 4556 11830 4506 11807 4499 11912
TIME...MOT...LOC 2141Z 163DEG 10KT 4536 11846

ML
Special weather statement, Jul 17, 3:19 PM PDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
319 PM PDT TUE JUL 17 2012

ORZ502-503-507-172315-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
319 PM PDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA...EXTREME
EASTERN MORROW AND WESTERN UNION COUNTIES UNTIL 415 PM PDT...

AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STARKEY...OR 21 MILES WEST OF LA GRANDE...
MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

ADDITIONAL STRONG STORMS WERE SPREAD ACROSS SOUTHERN UMATILLA COUNTY
EAST TO UNION COUNTY.  THESE STORMS WILL HAVE VERY HEAVY RAIN AND
SMALL HAIL. THE STORMS ARE MOVING NORTH AT 10 TO 15 MPH.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4542 11915 4545 11820 4508 11812 4501 11916
TIME...MOT...LOC 2218Z 183DEG 9KT 4525 11850
Local storm report, Jul 17, 3:47 PM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
347 PM PDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NE STARKEY            45.26N 118.39W
07/17/2012  E1.00 INCH       UNION              OR   PUBLIC

&&

DC
Local storm report, Jul 17, 4:46 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
446 PM PDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             15 SE HEPPNER           45.23N 119.30W
07/17/2012  E1.75 INCH       MORROW             OR   PUBLIC

0446 PM     HAIL             HEPPNER                 45.35N 119.55W
07/17/2012  E1.00 INCH       MORROW             OR   TRAINED SPOTTER

&&

DC

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:08 PM PDTFlash Flood WarningPDTUmatilla, Union, Wallowa112 min
Jul 17, 5:43 PM PDTFlash Flood WarningPDTGilliam, Morrow108 min
Jul 17, 5:48 PM PDTSevere Thunderstorm WarningPDTGilliam, Morrow, Sherman42 min
Jul 18, 3:40 PM PDTSpecial Weather StatementPDTUnion35 min
Jul 18, 4:10 PM PDTSevere Thunderstorm WarningPDTUmatilla, Union, Wallowa65 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.